TEST QUESTION: C-diff

TEST QUESTION: C-diff

CORRECT ANSWER:
A) Clindamycin


EXPLAINATION FOR ANSWER:

Clindamycin is more likely to cause c-diff than the other antibiotics listed here. Flagyl is actually used to treat c-diff. (Vancomycin also used to treat, but has to be PO not IV). Sulfonamides (bactrim), trimethroprim, and macrolides, occasionally cause c-diff, but not as often as fluroquinolones, clindamycin, PCN, and cephalosporins. Aminoglycosides and tetracyclines rarely cause c-diff. Clindmaycin is notorious for causing c-diff. Taking probiotics with any antibiotic is extremely helpful when trying to prevent c-diff

Reference:
Up to date-Patient education: Antibiotic-associated diarrhea caused by Clostridium difficile (Beyond the Basics)

RECOMMENDED ITEMS:

DISCLAIMER:

This is intended for medical professionals and students only. This is not intended to serve as medical advice or to help diagnosis. If you think you have any of these symptoms it is recommended to see a medical professional as soon as possible. If you think you have a medical emergency-contact your local emergency services. This is not intended to replace clinical judgement or guide decision making. Medical decisions (personal or professional) should not be based off of this post.

Related Posts

Leave a Reply

Your email address will not be published. Required fields are marked *